On a comprehensive class of linear control problems
Authors
Rainer Picard, Sascha Trostorff, Marcus Waurick
Abstract
We discuss a class of linear control problems in a Hilbert space setting. This class encompasses such diverse systems as port-Hamiltonian systems, Maxwell’s equations with boundary control or the acoustic equations with boundary control and boundary observation. The boundary control and observation acts on abstract boundary data spaces such that the only geometric constraint on the underlying domain stems from requiring a closed range constraint for the spatial operator part, a requirement which for the wave equation amounts to the validity of a Poincare–Wirtinger-type inequality. We also address the issue of conservativity of the control problems under consideration.
Citation
- Journal: IMA Journal of Mathematical Control and Information
- Year: 2016
- Volume: 33
- Issue: 2
- Pages: 257–291
- Publisher: Oxford University Press (OUP)
- DOI: 10.1093/imamci/dnu035
BibTeX
@article{Picard_2014,
title={{On a comprehensive class of linear control problems}},
volume={33},
ISSN={1471-6887},
DOI={10.1093/imamci/dnu035},
number={2},
journal={IMA Journal of Mathematical Control and Information},
publisher={Oxford University Press (OUP)},
author={Picard, Rainer and Trostorff, Sascha and Waurick, Marcus},
year={2014},
pages={257--291}
}
References
- Arov, D. Z., Kurula, M. & Staffans, O. J. Canonical State/Signal Shift Realizations of Passive Continuous Time Behaviors. Complex Analysis and Operator Theory vol. 5 331–402 (2011) – 10.1007/s11785-010-0128-8
- Ball, J. A. & Staffans, O. J. Conservative State-Space Realizations of Dissipative System Behaviors. Integral Equations and Operator Theory vol. 54 151–213 (2005) – 10.1007/s00020-003-1356-3
- Behrndt, J., Hassi, S. & de Snoo, H. Boundary Relations, Unitary Colligations, and Functional Models. Complex Analysis and Operator Theory vol. 3 57–98 (2008) – 10.1007/s11785-008-0064-z
- Behrndt, J. & Kreusler, H.-C. Boundary Relations and Generalized Resolvents of Symmetric Operators in Krein Spaces. Integral Equations and Operator Theory vol. 59 309–327 (2007) – 10.1007/s00020-007-1529-6
- Derkach, V., Hassi, S., Malamud, M. & de Snoo, H. Boundary relations and generalized resolvents of symmetric operators. Russian Journal of Mathematical Physics vol. 16 17–60 (2009) – 10.1134/s1061920809010026
- Engel, K.-J. On the characterization of admissible control- and observation operators. Systems & Control Letters vol. 34 225–227 (1998) – 10.1016/s0167-6911(98)00019-x
- Jacob, B. & Partington, J. R. Admissibility of Control and Observation Operators for Semigroups: A Survey. Current Trends in Operator Theory and its Applications 199–221 (2004) doi:10.1007/978-3-0348-7881-4_10 – 10.1007/978-3-0348-7881-4_10
- Jacob, B. & Zwart, H. J. Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces. (Springer Basel, 2012). doi:10.1007/978-3-0348-0399-1 – 10.1007/978-3-0348-0399-1
- Kalauch, A., Picard, R., Siegmund, S., Trostorff, S. & Waurick, M. A Hilbert Space Perspective on Ordinary Differential Equations with Memory Term. Journal of Dynamics and Differential Equations vol. 26 369–399 (2014) – 10.1007/s10884-014-9353-6
- Lasiecka, I. & Triggiani, R. Control Theory for Partial Differential Equations. (2000) doi:10.1017/cbo9780511574801 – 10.1017/cbo9780511574801
- Lasiecka, I. & Triggiani, R. Control Theory for Partial Differential Equations. (2000) doi:10.1017/cbo9780511574801 – 10.1017/cbo9780511574801
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- Malinen, J. & Staffans, O. J. Conservative boundary control systems. Journal of Differential Equations vol. 231 290–312 (2006) – 10.1016/j.jde.2006.05.012
- Malinen, J. & Staffans, O. J. Impedance Passive and Conservative Boundary Control Systems. Complex Analysis and Operator Theory vol. 1 279–300 (2007) – 10.1007/s11785-006-0009-3
- Picard, R. A structural observation for linear material laws in classical mathematical physics. Mathematical Methods in the Applied Sciences vol. 32 1768–1803 (2009) – 10.1002/mma.1110
- Picard, R. & McGhee, D. Partial Differential Equations. (2011) doi:10.1515/9783110250275 – 10.1515/9783110250275
- Picard, R., Trostorff, S. & Waurick, M. A Note on a Class of Conservative, Well-Posed Linear Control Systems. Springer Proceedings in Mathematics & Statistics 261–286 (2013) doi:10.1007/978-3-319-00125-8_12 – 10.1007/978-3-319-00125-8_12
- Picard, R., Weck, N. & Witsch, K.-J. Time-Harmonic Maxwell Equations in the Exterior of Perfectly Conducting, Irregular Obstacles. Analysis vol. 21 231–264 (2001) – 10.1524/anly.2001.21.3.231
- Salamon, Infinite dimensional linear systems with unbounded control and observation: a functional analytic approach. Trans. Amer. Math. Soc. (1987)
- Salamon, D. Realization theory in Hilbert space. Mathematical Systems Theory vol. 21 147–164 (1988) – 10.1007/bf02088011
- Staffans, $J$ -energy preserving well-posed linear systems. Int. J. Appl. Math. Comput. Sci. (2001)
- Staffans, O. J. Passive and Conservative Continuous-Time Impedance and Scattering Systems. Part I: Well-Posed Systems. Mathematics of Control, Signals, and Systems (MCSS) vol. 15 291–315 (2002) – 10.1007/s004980200012
- Trostorff, S. & Waurick, M. A note on elliptic type boundary value problems with maximal monotone relations. Mathematische Nachrichten vol. 287 1545–1558 (2014) – 10.1002/mana.201200242
- Waurick, M. & Kaliske, M. On the Well-posedness of Evolutionary Equations on Infinite Graphs. Spectral Theory, Mathematical System Theory, Evolution Equations, Differential and Difference Equations 653–666 (2012) doi:10.1007/978-3-0348-0297-0_39 – 10.1007/978-3-0348-0297-0_39
- Weck, N. Exact Boundary Controllability of a Maxwell Problem. SIAM Journal on Control and Optimization vol. 38 736–750 (2000) – 10.1137/s0363012998347559
- Weidmann, J. Linear Operators in Hilbert Spaces. Graduate Texts in Mathematics (Springer New York, 1980). doi:10.1007/978-1-4612-6027-1 – 10.1007/978-1-4612-6027-1
- Weiss, G. Admissibility of Unbounded Control Operators. SIAM Journal on Control and Optimization vol. 27 527–545 (1989) – 10.1137/0327028
- Weiss, Well-posed linear systems—a survey with emphasis on conservative systems. Int. J. Appl. Math. Comput. Sci. (2001)
- Weiss, G. & Tucsnak, M. How to get a conservative well-posed linear system out of thin air. Part I. Well-posedness and energy balance. ESAIM: Control, Optimisation and Calculus of Variations vol. 9 247–273 (2003) – 10.1051/cocv:2003012
- Zwart, H., Le Gorrec, Y., Maschke, B. & Villegas, J. Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain. ESAIM: Control, Optimisation and Calculus of Variations vol. 16 1077–1093 (2009) – 10.1051/cocv/2009036